January & February  2004, 10(1&2): 1-19. doi: 10.3934/dcds.2004.10.1

Preservation of spatial patterns by a hyperbolic equation

1. 

Department of Mathematics, University of California, Irvine, Irvine, CA 92697-3875, United States

Received  December 2001 Revised  November 2002 Published  October 2003

Oscillations in a nonlinear, strongly spatially inhomogenious media are described by scalar semilinear hyperbolic equations with coefficients strongly depending on spatial variables. The spatial patterns of solutions may be very complex, we describe them in terms of binary lattice functions and show that the patterns are preserved by the dynamics. We prove that even when solutions of the equations are not unique, the large-scale spatial patterns of solutions are preserved. We consider arbitrary large spatial domains and show that the number of distinct invariant domains in the function space depends exponentially on the volume of the domain.
Citation: A. V. Babin. Preservation of spatial patterns by a hyperbolic equation. Discrete & Continuous Dynamical Systems - A, 2004, 10 (1&2) : 1-19. doi: 10.3934/dcds.2004.10.1
[1]

Piotr Kokocki. Homotopy invariants methods in the global dynamics of strongly damped wave equation. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3227-3250. doi: 10.3934/dcds.2016.36.3227

[2]

George Osipenko. Linearization near a locally nonunique invariant manifold. Discrete & Continuous Dynamical Systems - A, 1997, 3 (2) : 189-205. doi: 10.3934/dcds.1997.3.189

[3]

Liselott Flodén, Jens Persson. Homogenization of nonlinear dissipative hyperbolic problems exhibiting arbitrarily many spatial and temporal scales. Networks & Heterogeneous Media, 2016, 11 (4) : 627-653. doi: 10.3934/nhm.2016012

[4]

Takanori Ide, Kazuhiro Kurata, Kazunaga Tanaka. Multiple stable patterns for some reaction-diffusion equation in disrupted environments. Discrete & Continuous Dynamical Systems - A, 2006, 14 (1) : 93-116. doi: 10.3934/dcds.2006.14.93

[5]

Jonathan P. Desi, Evelyn Sander, Thomas Wanner. Complex transient patterns on the disk. Discrete & Continuous Dynamical Systems - A, 2006, 15 (4) : 1049-1078. doi: 10.3934/dcds.2006.15.1049

[6]

Navin Keswani. Homotopy invariance of relative eta-invariants and $C^*$-algebra $K$-theory. Electronic Research Announcements, 1998, 4: 18-26.

[7]

Esther S. Daus, Shi Jin, Liu Liu. Spectral convergence of the stochastic galerkin approximation to the boltzmann equation with multiple scales and large random perturbation in the collision kernel. Kinetic & Related Models, 2019, 12 (4) : 909-922. doi: 10.3934/krm.2019034

[8]

Lijian Jiang, Yalchin Efendiev, Victor Ginting. Multiscale methods for parabolic equations with continuum spatial scales. Discrete & Continuous Dynamical Systems - B, 2007, 8 (4) : 833-859. doi: 10.3934/dcdsb.2007.8.833

[9]

Alexandru Kristály, Ildikó-Ilona Mezei. Multiple solutions for a perturbed system on strip-like domains. Discrete & Continuous Dynamical Systems - S, 2012, 5 (4) : 789-796. doi: 10.3934/dcdss.2012.5.789

[10]

Salomón Alarcón. Multiple solutions for a critical nonhomogeneous elliptic problem in domains with small holes. Communications on Pure & Applied Analysis, 2009, 8 (4) : 1269-1289. doi: 10.3934/cpaa.2009.8.1269

[11]

Mónica Clapp, Jorge Faya. Multiple solutions to a weakly coupled purely critical elliptic system in bounded domains. Discrete & Continuous Dynamical Systems - A, 2019, 39 (6) : 3265-3289. doi: 10.3934/dcds.2019135

[12]

Walter D. Neumann and Jun Yang. Invariants from triangulations of hyperbolic 3-manifolds. Electronic Research Announcements, 1995, 1: 72-79.

[13]

E. Kapsza, Gy. Károlyi, S. Kovács, G. Domokos. Regular and random patterns in complex bifurcation diagrams. Discrete & Continuous Dynamical Systems - B, 2003, 3 (4) : 519-540. doi: 10.3934/dcdsb.2003.3.519

[14]

Mark A. Peletier, Marco Veneroni. Stripe patterns and the Eikonal equation. Discrete & Continuous Dynamical Systems - S, 2012, 5 (1) : 183-189. doi: 10.3934/dcdss.2012.5.183

[15]

Arnaud Ducrot, Vincent Guyonne, Michel Langlais. Some remarks on the qualitative properties of solutions to a predator-prey model posed on non coincident spatial domains. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 67-82. doi: 10.3934/dcdss.2011.4.67

[16]

Anran Li, Jiabao Su. Multiple nontrivial solutions to a $p$-Kirchhoff equation. Communications on Pure & Applied Analysis, 2016, 15 (1) : 91-102. doi: 10.3934/cpaa.2016.15.91

[17]

Fengshuang Gao, Yuxia Guo. Multiple solutions for a critical quasilinear equation with Hardy potential. Discrete & Continuous Dynamical Systems - S, 2019, 12 (7) : 1977-2003. doi: 10.3934/dcdss.2019128

[18]

Feng Zhou, Chunyou Sun. Dynamics for the complex Ginzburg-Landau equation on non-cylindrical domains I: The diffeomorphism case. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3767-3792. doi: 10.3934/dcdsb.2016120

[19]

Andrey Shishkov. Large solutions of parabolic logistic equation with spatial and temporal degeneracies. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 895-907. doi: 10.3934/dcdss.2017045

[20]

John Sylvester. An estimate for the free Helmholtz equation that scales. Inverse Problems & Imaging, 2009, 3 (2) : 333-351. doi: 10.3934/ipi.2009.3.333

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (7)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]